Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 24, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 3, 2008, 6:47 AM CDT for Tama County, Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2008, 6:47 AM CDT (11:47 UTC)
- Expired
- Jun 3, 2008, 9:27 AM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Tama County, IA
The radar
The Des Moines radar (KDMX), 100 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2019 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 031148 FFWDMX IAC171-031745- /O.NEW.KDMX.FF.W.0024.080603T1147Z-080603T1745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 647 AM CDT TUE JUN 3 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... TAMA COUNTY IN CENTRAL IOWA... * UNTIL 1245 PM CDT * AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRAER... LINCOLN...GLADBROOK...GARWIN AND CLUTIER. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4186 9277 4229 9278 4229 9232 4187 9231 TIME...MOT...LOC 1147Z 180DEG 0KT 4203 9256 $$ RUSSELL
4 follow-up statements
000 WGUS73 KDMX 031237 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 738 AM CDT TUE JUN 3 2008 IAC171-031745- /O.CON.KDMX.FF.W.0024.000000T0000Z-080603T1745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAMA IA- 738 AM CDT TUE JUN 3 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR TAMA COUNTY... AT 732 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRAER... LINCOLN...GLADBROOK...GARWIN AND CLUTIER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY FOR IOWA. LAT...LON 4186 9277 4229 9278 4229 9232 4187 9231 TIME...MOT...LOC 1238Z 180DEG 0KT 4203 9256 $$ RUSSELL
000 WGUS73 KDMX 031247 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 746 AM CDT TUE JUN 3 2008 IAC171-031745- /O.CON.KDMX.FF.W.0024.000000T0000Z-080603T1745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAMA IA- 746 AM CDT TUE JUN 3 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR TAMA COUNTY... AT 741 AM CDT...RAIN AND THUNDERSTORMS CONTINUED...AND HEAVY RAIN RUNOFF WAS LIKELY PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRAER... LINCOLN...GLADBROOK...GARWIN AND CLUTIER. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY FOR IOWA. LAT...LON 4186 9277 4229 9278 4229 9232 4187 9231 TIME...MOT...LOC 1246Z 180DEG 0KT 4203 9256 $$ RUSSELL
000 WGUS73 KDMX 031351 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 850 AM CDT TUE JUN 3 2008 IAC171-031745- /O.CON.KDMX.FF.W.0024.000000T0000Z-080603T1745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAMA IA- 850 AM CDT TUE JUN 3 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR TAMA COUNTY... AT 847 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THAT THE RAINFALL HAD LET UP OVER THE WARNED AREA...BUT FLASH FLOODING IS STILL LIKELY WITH THE PREVIOUS RAINFALL. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TRAER... LINCOLN...GLADBROOK...GARWIN AND CLUTIER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY FOR SOUTHERN IOWA. LAT...LON 4186 9277 4229 9278 4229 9232 4187 9231 TIME...MOT...LOC 1350Z 180DEG 0KT 4203 9256 $$ VACHALEK
000 WGUS73 KDMX 031427 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 925 AM CDT TUE JUN 3 2008 IAC171-031435- /O.CAN.KDMX.FF.W.0024.000000T0000Z-080603T1745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TAMA IA- 925 AM CDT TUE JUN 3 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR TAMA COUNTY... LAW ENFORCEMENT OFFICIALS REPORT THAT NO FLOODING PROBLEMS HAVE OCCURRED AS OF 920 AM CDT...AND NO ADDITIONAL RAINFALL IS EXPECTED THIS MORNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON CDT TUESDAY FOR SOUTHERN IOWA. LAT...LON 4186 9277 4229 9278 4229 9232 4187 9231 TIME...MOT...LOC 1425Z 180DEG 0KT 4203 9256 $$ VACHALEK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:21 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 3, 3:21 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE DES MOINES IA 321 AM CDT TUE JUN 3 2008 CORRECTED COUNTIES IN FLASH FLOOD WATCH .SHORT TERM /TODAY-TONIGHT/... ONGOING MCS ACTIVITY MOVING EAST ACROSS THE PLAINS WILL LIKELY MERGE OVER WESTERN IOWA AND MOVE EAST SOUTHEAST ACROSS WEST CENTRAL AND SOUTH CENTRAL IOWA THROUGH THE MORNING HOURS...FOLLOWING MUCAPE GRADIENT AND FED BY SOUTHWESTERLY LOW LEVEL JET. THERE WILL BE A THREAT FOR SVR STORMS THANKS TO THE LARGE AMOUNT OF DEEP LAYER SHEAR OWING TO STORM ORGANIZATION. SFC WARM FRONT TO REMAIN QUASI STATIONARY ACROSS SOUTHERN IOWA...AND COULD BE A FOCUS FOR CONTINUED CONVECTION AFTER THE MORNINGS MCS ACTIVITY MOVES OUT. HOWEVER...WEAKER INSTABILITY WILL BE LIMITING FACTOR. HIGH PRECIPITABLE WATER VALUES AND TRAINING STORMS CONTINUE CONCERN FOR FLASH FLOODING THIS MORNING. BUT I WILL TRIM OFF A FEW OF THE NORTHEAST COUNTIES SINCE CONVECTION NOT EXPECTED TO TRAIN UP THERE. THERE SHOULD BE A RELATIVE LULL IN ACTIVITY AFTER THIS EVENING AS CONVECTIVE ACTIVITY FOCUSES SOUTH AND WEST OF IOWA. .LONG TERM /WEDNESDAY-MONDAY/... WARM FRONT IS EXPECTED TO MOVE NORTHWARD WEDNESDAY AS HEIGHT FALLS INCREASE OVER THE PLAINS. THE SOUTHERN HALF OF IOWA SHOULD BECOME QUITE UNSTABLE BY LATE AFTERNOON. GIVEN SHEAR PROFILE...SUPERCELLS WILL BE LIKELY. CONVECTION WEST OF IOWA WILL LIKELY MERGE INTO A LARGE MCS AND MOVE EAST ACROSS IOWA DURING THE NIGHT. THEN ON THURSDAY...THE WELL ADVERTISED PROGRESSION OF THE UPPER LEVEL TROUGH...SURFACE LOW AND COLD FRONT THROUGH THE AREA DURING THE AFTN AND EVENING...WILL RESULT IN ANOTHER ROUND OF SEVERE WEATHER. ATMOSPHERIC PARAMETERS BOTH WEDNESDAY AND THURSDAY WILL SUPPORT ALL MODES OF SEVERE WEATHER...INCLUDING THE POSSIBILITY OF TORNADOES...THOUGH WITH THE UPPER LEVEL FORCING AND JET DYNAMICS IN PLAY ON THURSDAY...WOULD HAVE TO GIVE A NOD TO THURSDAY AS BEING A DAY WITH THE GREATER THREAT. BEYOND THURSDAY NIGHT...WE WILL HAVE A COUPLE OF DAYS OF CALM AND SEASONAL WEATHER BEFORE ANOTHER LOW PRESSURE SYSTEM ORGANIZES OVER THE FRONT RANGE AND MOVES NORTHEAST THROUGH IOWA SUNDAY NIGHT. && .AVIATION 03/06Z... ISOLD TSRA ARE EXPECTED TO DEVELOP ALONG A FRONTAL BOUNDARY ACROSS IA. STORMS SHOULD INCREASE IN COVERAGE AFT 09Z AS UPR LVL SHORTWAVE PUSHES IN FORM THE WEST AND LOW LEVEL MOISTURE AND WIND FIELDS INCREASE. MVFR COND ARE FCST AFT 08Z. SFC FLOW WL BE E TO SE AROUND 10 KTS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR ADAIR-ADAMS-APPANOOSE- AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS-DAVIS- DECATUR-GREENE-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION- MONROE-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAYLOR-UNION-WAPELLO- WARREN-WAYNE-WEBSTER. && PUBLIC...MOYER AVIATION...FAB
Hazardous weather outlook, Jun 3, 5:33 AM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 533 AM CDT TUE JUN 3 2008 IAZ033>035-044>048-057>062-070>075-081>086-092>097-041045- SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 533 AM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A THUNDERSTORM COMPLEX WILL MOVE THROUGH CENTRAL IOWA THIS MORNING. A FEW SEVERE STORMS ARE POSSIBLE...WITH LARGE HAIL AND DAMAGING WIND GUSTS TO 60 MPH POSSIBLE. A FEW SEVERE STORMS ARE POSSIBLE LATER TODAY SOUTH OF INTERSTATE 80...WITH THE THREAT FOR ALL MODES OF SEVERE WEATHER INCLUDING ISOLATED TORNADOES. FLASH FLOODING WILL ALSO REMAIN POSSIBLE AND A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA UNTIL NOON TODAY. RIVER FLOOD WARNINGS CONTINUE FOR NUMEROUS POINTS IN THE OUTLOOK AREA. FOR MORE INFORMATION ON RIVER FLOODING PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF THUNDERSTORMS WILL CONTINUE WEDNESDAY INTO FRIDAY. ALL MODES OF SEVERE WEATHER WILL AGAIN BE POSSIBLE. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON AND NIGHT. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE RIVER FLOODING INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...AND AGAIN AT TIMES WEDNESDAY AFTERNOON THROUGH FRIDAY MORNING. IAZ004>007-015>017-023>028-036>039-049-050-041045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-MARSHALL-TAMA- 533 AM CDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A THUNDERSTORM COMPLEX WILL MOVE THROUGH CENTRAL IOWA THIS MORNING. A FEW SEVERE STORMS ARE POSSIBLE...WITH LARGE HAIL AND DAMAGING WIND GUSTS TO 60 MPH POSSIBLE. RIVER FLOOD WARNINGS CONTINUE FOR NUMEROUS POINTS IN THE OUTLOOK AREA. FOR MORE INFORMATION ON RIVER FLOODING PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED NON-SEVERE STORMS MAY LINGER INTO TUESDAY MORNING. PERIODS OF THUNDERSTORMS WILL CONTINUE WEDNESDAY INTO FRIDAY. ALL MODES OF SEVERE WEATHER WILL AGAIN BE POSSIBLE. A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE THURSDAY AFTERNOON AND NIGHT. IN ADDITION...LOCALLY HEAVY RAINFALL WILL LIKELY CAUSE SOME FLASH FLOODING AND MORE RIVER FLOODING INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...AND AGAIN AT TIMES WEDNESDAY AFTERNOON THROUGH FRIDAY MORNING. MOYER
In the hours before
Local storm report, Jun 3, 6:23 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
623 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM HAIL DES MOINES INT AIRPORT 41.53N 93.66W
06/03/2008 E0.75 INCH POLK IA TRAINED SPOTTER
&&
BMOYERLocal storm report, Jun 3, 6:24 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
624 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM HAIL 2 E DES MOINES INT AIRP 41.53N 93.62W
06/03/2008 E1.00 INCH POLK IA TRAINED SPOTTER
&&
RVACHALELocal storm report, Jun 3, 6:30 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
630 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM TSTM WND GST HARTFORD 41.46N 93.40W
06/03/2008 E60 MPH WARREN IA LAW ENFORCEMENT
HARTFORD LAW REPORTS WINDS TO 60 MPH WITH HEAVY RAIN.
&&
RVACHALELocal storm report, Jun 3, 6:35 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
635 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM FLASH FLOOD 6 SSE AMES AIRPORT 41.92N 93.57W
06/03/2008 STORY IA LAW ENFORCEMENT
1-2 FOOT WATER OVER INTERSTATE 35 NEAR MM 106.
&&
MRUSSELLLocal storm report, Jun 3, 6:37 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
637 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM FLASH FLOOD DES MOINES 41.58N 93.62W
06/03/2008 POLK IA BROADCAST MEDIA
FLASH DLOODING REPORTED AT HICKMAN AND MERLE HAY RD, MLK
DRIVE NEAR DOUGLAS AND EUCLID AVE...ROADS FLOODED CURB TO
CURB IN SOME CASES AS REPORTED BY KCCI-TV.
&&
RVACHALELocal storm report, Jun 3, 6:45 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
645 AM CDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG ADEL 41.61N 94.03W
06/03/2008 DALLAS IA LAW ENFORCEMENT
8 TO 10 INCH TREE BLOWN DOWN, SMALLER LIMBS DOWN
&&
RVACHALEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:02 AM CDT | Flash Flood Warning | DMX | Appanoose | 6 hr |
| Jun 3, 4:05 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll | 40 min |
| Jun 3, 4:09 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 51 min |
| Jun 3, 4:41 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 49 min |
| Jun 3, 4:48 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene | 42 min |
| Jun 3, 5:00 AM CDT | Flash Flood Warning | DMX | Cass | 4 hr |
| Jun 3, 5:00 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 45 min |
| Jun 3, 5:23 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 33 min |
| Jun 3, 5:33 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Madison, Union | 42 min |
| Jun 3, 5:39 AM CDT | Flash Flood Warning | DMX | Adair, Guthrie | 4 hr |
| Jun 3, 5:40 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 50 min |
| Jun 3, 5:43 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Jasper, Marshall, Polk, Story | 47 min |
| Jun 3, 5:46 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Marion, Polk, Warren | 44 min |
| Jun 3, 6:13 AM CDT | Flash Flood Warning | DMX | Wayne | 5 hr |
| Jun 3, 6:13 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk | 47 min |
| Jun 3, 6:16 AM CDT | Flash Flood Warning | DMX | Boone | 5 hr |
| Jun 3, 6:20 AM CDT | Flash Flood Warning | DMX | Story | 5 hr |
| Jun 3, 6:23 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 52 min |
| Jun 3, 6:31 AM CDT | Flash Flood Warning | DMX | Dallas, Polk | 3 hr |
| Jun 3, 6:31 AM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Monroe, Warren | 44 min |
| Jun 3, 6:38 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall | 4 hr |
| Jun 3, 6:47 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Poweshiek | 43 min |
| Jun 3, 7:00 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 45 min |
| Jun 3, 7:02 AM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Monroe, Wapello | 43 min |
| Jun 3, 7:15 AM CDT | Flash Flood Warning | DMX | Marion | 6 hr |
| Jun 3, 7:24 AM CDT | Areal Flood Advisory | DMX | Wapello | 3 hr |
| Jun 3, 7:29 AM CDT | Flash Flood Warning | DMX | Mahaska | 3 hr |
| Jun 3, 7:44 AM CDT | Flash Flood Warning | DMX | Decatur, Ringgold, Wayne | 3 hr |
| Jun 3, 8:02 AM CDT | Flash Flood Warning | DMX | Poweshiek | 2 hr |
| Jun 3, 8:07 AM CDT | High Wind Warning | DMX | Jasper, Mahaska, Marion, Marshall, Polk, Poweshiek and 3 more | 113 min |
| Jun 3, 8:46 AM CDT | River Flood Warning | DMX | Polk, Story | 22 hr |
| Jun 3, 9:02 AM CDT | River Flood Warning | DMX | Lucas | 17 hr |
| Jun 3, 9:02 AM CDT | River Flood Warning | DMX | Appanoose | 12 hr |
| Jun 3, 9:04 AM CDT | Flash Flood Warning | DMX | Appanoose | 116 min |
| Jun 3, 9:33 AM CDT | River Flood Warning | DMX | Madison, Warren | 4 hr |
| Jun 3, 9:33 AM CDT | River Flood Warning | DMX | Wapello | 4 hr |
| Jun 3, 9:40 AM CDT | Areal Flood Warning | DMX | Boone | 9 hr |
| Jun 3, 11:01 AM CDT | Areal Flood Warning | DMX | Appanoose | 8 hr |
| Jun 3, 1:54 PM CDT | River Flood Warning | DMX | Dallas, Polk | 17 hr |
| Jun 3, 1:54 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 7 hr |
| Jun 3, 2:24 PM CDT | River Flood Warning | DMX | Story | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.